Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On maximal gaps between successive primes

Author: Daniel Shanks
Journal: Math. Comp. 18 (1964), 646-651
MSC: Primary 10.42
MathSciNet review: 0167472
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

    E. Lucas, Théorie des Nombres, Vol. 1, Gauthier-Villars, Paris, 1891, p. 360.
  • Daniel Shanks, Solved and unsolved problems in number theory. Vol. I, Spartan Books, Washington, D.C., 1962. MR 0160741
  • J. Barkley Rosser and Lowell Schoenfeld, Approximate formulas for some functions of prime numbers, Illinois J. Math. 6 (1962), 64–94. MR 137689
  • Harald Cramér, “On the order of magnitude of the difference between consecutive prime numbers,” Acta Arith., v. 2, 1937, p. 23-46. D. H. Lehmer, “Tables concerning the distribution of primes up to 37 millions,” 1957, copy deposited in the UMT File and reviewed in MTAC, v. 13, 1959, p. 56-57. A. E. Western, “Note on the magnitude of the difference between successive primes,” J. London Math. Soc., v. 9, 1934, p. 276-278. J. W. L. Glaisher, “On long successions of composite numbers,” Messenger of Mathematics, v. 7, 1877, p. 102, 171. Kenneth I. Appel & J. Barkley Rosser, Table for Estimating Functions of Primes, IDA-CRD Technical Report Number 4, 1961, p. 102. (Reviewed in RMT 55, Math. Comp., v. 16, 1962, p. 500-501.)
  • Donald B. Gillies, Three new Mersenne primes and a statistical theory, Math. Comp. 18 (1964), 93–97. MR 159774, DOI
  • Karl Prachar, Primzahlverteilung, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1957 (German). MR 0087685

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.42

Retrieve articles in all journals with MSC: 10.42

Additional Information

Article copyright: © Copyright 1964 American Mathematical Society